A client taking galantamine is brought to the emergency depa… | MyMerci
More questions like thisTry ›
Medication Administration

A client taking galantamine is brought to the emergency department with profuse salivation, vomiting, diarrhea, muscle weakness, a heart rate of 42/min, and shallow respirations. Which action should the nurse anticipate?

Explanation
Severe salivation, vomiting, diarrhea, bradycardia, muscle weakness, and respiratory depression during galantamine therapy indicate cholinergic toxicity. The nurse should hold galantamine, support the airway and ventilation, notify the emergency treatment team or poison center, and prepare a prescribed tertiary anticholinergic such as atropine. Additional galantamine can worsen the crisis, while naloxone does not reverse cholinergic excess and oral fluids are unsafe with respiratory compromise.
Next question on this topicBefore giving a scheduled dose of digoxin, the nurse obtains an apical pulse of 54/min in …From this question bank[전통+신유형] NCLEX LEVEL UP 패키지KRW 79,000
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.